Thunderstorm Wind, Venango
- When
- July 16, 4:55 PM EST
- Where
- Venango County, Sugarcreek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.433, -79.900
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 16, 1:35 PM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 235 PM EDT SAT JUL 16 2005 .SHORT TERM (TODAY THROUGH MONDAY NIGHT)... BOTH NAM AND GFS MODEL RUNS SHOW VERY HUMID POST-TROPICAL SYSTEM CONDITIONS REMAINING ACROSS THE UPPER OHIO VALLEY INTO MONDAY NIGHT. RECENT SATELLITE DATA SHOWS STILL SOME UPPER LEVEL ENERGY FROM THE REMAINS OF TROPICAL SYSTEM DENNIS MOVING ACROSS THE UPPER OHIO VALLEY THIS EVENING...WHICH IS HELPING TO ENHANCE THE CURRENT THUNDERSTORM DEVELOPMENT. SO EXPECT THE WEATHER TO REMAIN HUMID WITH SCATTERED THUNDERSTORMS MAINLY LATE DAY HAVING HEAVY RAIN THROUGH MONDAY. LOCATIONS GETTING MORE THAN 2.5 INCHES OF RAIN IN LESS THAN 3 HOURS CAN DEVELOP FLOODING. THESE LOCATIONS CAN ALSO GET LOW VISIBILITY IN FOG IN THE EARLY MORNING. FOR TEMPERATURES...NOT MUCH CHANGE EXPECTED WHICH IS SUPPORTED BY LATEST GFS AND NAM MOS VALUES. && .LONG TERM (TUESDAY THROUGH FRIDAY)... BOTH THE NAM AND GFS MODEL RUNS SHOW A COOL FRONTAL PASSAGE TUESDAY WITH DRIER AIR BEHIND IT. THE PREFRONTAL THUNDERSTORMS TUESDAY COULD BE STRONG DUE TO INSTABILITY FROM THE CURRENT HIGH DEWPOINTS...AND THE ADDED ENERGY AND FAVORABLE SHEAR ASSOCIATED WITH STRENGTHENED UPPER FLOW ATTENDING THE COLD FRONTAL SYSTEM. THE GFS MODEL SHOWS THE NEXT FRONTAL SYSTEM TO GIVE A CHANCE OF THUNDERSTORMS WILL MOVE THROUGH LATE THURSDAY AND FRIDAY. REGARDING TEMPERATURES...GFS MOS AND HPC GENERATED VALUES OKAY. && .AVIATION... BASED ON VERY HUMID CONDITIONS CURRENT RADAR DATA TRENDS...HAVE CUMULUS BASES BKN035 WITH CONDITIONS LOWERING INTO IFR (2SM OVC020CB) IN +TSRA. AGAIN EXPECT VIS TO LOWER 08Z-12Z TO 3-5SM BR HZ...ALTHOUGH LOCATIONS GETTING HEAVY RAIN THIS EVENING CAN LOWER INTO IFR RANGE. SUNDAYS WEATHER EVOLUTION SHOULD BE A REPEAT OF TODAYS SCENARIO. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 436 AM EDT SAT JUL 16 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-170835- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 436 AM EDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 222 PM EDT SAT JUL 16 2005 PAZ014-021-022-030-161915- ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-WESTMORELAND PA- 222 PM EDT SAT JUL 16 2005 ...THUNDERSTORM UPDATE... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... BUTLER...ARMSTRONG...WESTMORELAND AND ALLEGHENY... AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES NORTHEAST OF WILKINSBURG....MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORMS HAVE HEAVY RAIN AND SOME LOCATIONS EARLIER TODAY GOT HIT WITH AN INCH OF RAIN ALREADY FROM PREVIOUS STORMS...LIKE VERONA. LOCATIONS GETTING MORE THAN 2.5 INCHES OF RAIN THIS AFTERNOON AND EVENING CAN DEVELOP FLOODING. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... VERONA...NATRONA HEIGHTS...NEW KENSINGTON FREEPORT...PENN HILLS...SARVER...SPRINGDALE. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 232 PM EDT SAT JUL 16 2005 WVZ041-161930- TUCKER WV- 232 PM EDT SAT JUL 16 2005 ...THUNDERSTORM UPDATE... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... TUCKER... AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES NORTHWEST OF ELK....MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BLACKWATER FALLS...CANAAN VALLEY STATE PARK...ELK...GATZMER... HAMBLETON...HENDRICKS AND THOMAS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. LOCATIONS GETTING REPEATED THUNDERSTORMS GIVING A TOTAL OF MORE THAN 2.5 INCHES OF RAIN THIS AFTERNOON AND EVENING CAN DEVELOP FLOODING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 331 PM EDT SAT JUL 16 2005 PAZ023-162030- INDIANA PA- 331 PM EDT SAT JUL 16 2005 ...THUNDERSTORM UPDATE... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... INDIANA... AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF CHERRY TREE....MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM CAN HAVE VERY HEAVY RAIN...STRONG WIND GUSTS AND HAIL. LOCATIONS GETTING MORE THAN 2.5 INCHES OF RAIN LATE THIS AFTERNOON AND EVENING CAN DEVELOP FLOODING. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHERRY TREE...CLYMER...GLEN CAMPBELL AND YELLOW CREEK STATE PARK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 503 PM EDT SAT JUL 16 2005 PAZ008-162200- VENANGO PA- 503 PM EDT SAT JUL 16 2005 ...THUNDERSTORMS... THUNDERSTORMS WITH VERY HEAVY RAIN WERE MOVING SLOWLY ACROSS VENANGO COUNTY...PENNSYLVANIA THIS AFTERNOON. THE STRONGEST STORMS AND THE ONES WITH THE HEAVIEST RAIN WERE JUST SOUTHWEST OF SENECA...JUST WEST OF TOONERVILLE...AND NEAR BLACKS. THE STORMS WERE MOVING NORTHEAST ABOUT 15 MPH. BESIDE THE VERY HEAVY RAIN OF POSSIBLY AN INCH OR MORE...LOOK FOR FREQUENT DANGEROUS LIGHTNING...WINDS GUSTING TO NEAR 30 MPH...AND POSSIBLY SMALL HAIL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 518 PM EDT SAT JUL 16 2005 PAZ016-162215- JEFFERSON PA- 518 PM EDT SAT JUL 16 2005 ...THUNDERSTORMS... THUNDERSTORMS WERE DUMPING VERY HEAVY RAIN OVER PARTS OF JEFFERSON COUNTY...PENNSYLVANIA LATE THIS AFTERNOON. THE STRONGEST STORMS AND THE ONES WITH THE HEAVIEST RAIN WERE OVER GREEN BRIAR...NEAR CORSICA...SOUTHWEST OF RICHARDSVILLE...AND FROM GREEN VALLEY TO BELLS MILLS. THE STORMS WERE MOVING TO THE NORTHEAST ABOUT 15 MPH. MOTORISTS ALONG INTERSTATE 80 WEST OF BROOKVILLE NEED TO BE ALERT FOR EXTREMELY LOW VISIBILITY AND PONDING OF WATER ON THE ROADS. IN ADDITION TO THE VERY HEAVY RAIN...THESE STORMS WILL PRODUCE FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS TO NEAR 30 MPH AND POSSIBLY SMALL HAIL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 528 PM EDT SAT JUL 16 2005 PAZ007-162230- MERCER PA- 528 PM EDT SAT JUL 16 2005 ...THUNDERSTORMS... A SCATTERED LINE OF THUNDERSTORMS WAS FORMING IN MERCER COUNTY...PENNSYLVANIA FROM NORTH OF HERMITAGE EAST TO NEAR PARDOE. THE STORMS COULD PRODUCE A QUICK INCH OF RAIN OVER LOCALIZED AREAS AS THEY SLIDE SLOWLY NORTH AT ABOUT 15 MPH. ALSO...BE ALERT FOR DANGEROUS LIGHTNING AND BRIEF GUSTY WINDS TO NEAR 25 MPH.
The Pittsburgh radar (KPBZ), 104 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465863.